Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 27, 2021, 8:18 PM EDT for Paulding County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 8:18 PM EDT (00:18 UTC)
- Expired
- Aug 27, 2021, 8:30 PM EDT
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355
WWUS82 KFFC 280018
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Fri Aug 27 2021
GAZ020-030>032-280030-
Polk GA-Cobb GA-Bartow GA-Paulding GA-
818 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PAULDING,
NORTHWESTERN COBB, NORTHEASTERN POLK AND SOUTHWESTERN BARTOW COUNTIES
THROUGH 830 PM EDT...
At 818 PM EDT...a strong thunderstorm was over Hiram, or near
Dallas...moving northwest at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Acworth, Powder Springs, Rockmart, Euharlee,
Hiram, Emerson, Aragon, Braswell, Taylorsville, Burnt Hickory Ridge,
Lost Mountain Park, Cross Roads, Due West, Stilesboro and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8507 3410 8505 3411 8504 3426 8479
3389 8462 3379 8480 3407 8512
TIME...MOT...LOC 0018Z 145DEG 25KT 3391 8477
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 27, 8:17 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 27, 8:17 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 817 PM EDT Fri Aug 27 2021 ...00Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 334 PM EDT Fri Aug 27 2021/ SHORT TERM /Tonight through Saturday Night/... Upper ridge building into the region remains centered over the Carolinas through the period. This keeps a north/south gradient for PoPs in place with isolated diurnal convection across the north and scattered diurnal convection across the south, aided by weak mid/ upper-level energy riding westward across south Georgia around the southern periphery of the ridge. Temperatures remain seasonably warm. 20 LONG TERM /Sunday through Friday/... No big changes for the long term as a ridge of high pressure covers the southeast. Hurricane Ida is forecast to enter the central Gulf this weekend...weakening and moving up the lower MS Valley Monday and Tuesday. Remnants expected to move into the vicinity of northern AL by mid week. Not sure how much tropical moisture our area will see this weekend...but looks like the potential is there for some increase in pops mainly for Tuesday into Wednesday. Have continued with likely across the north and west for Tuesday and over the far north for Wednesday...otherwise mainly a summer pattern. The previous discussion is included below. Previous... Due to the center of the Bermuda high retrograding further west over the Carolinas early this weekend, the extended opens with a pocket of comparatively drier air (PWATs of 1.2-1.5") edging over the CWA. As a result, PoPs range from slight to low end chance for much of our area through Sunday. Moving into the week, the Bermuda high further degrades, leaving behind weak ridging and seasonable rain chances. The forecast from Tuesday on is highly dependent on changes to the forecast track of Tropical Storm Ida. As of this update, the latest NHC track has landfall occurring in SE LA, followed by movement to the northeast once over land. At the very least, this track places a broad swath of tropical moisture over our area, likely to be accompanied by widespread showers and storms and periods of heavy rainfall. The orientation of the storm as it moves off to our north and west on Wednesday (placing us in the right front quadrant) suggests there may be a severe concern, but this is again contingent on how quickly Ida weakens over land and the finalized track and intensity forecast. For now, have left PoPs at high end chance to likely as we await further guidance. 41/NListemaa/Hochstatter && .AVIATION... 00Z Update... Ongoing SHRA w/ ISO TSRA expected to dissipate by 02-03Z. With recent rains, IFR/MVFR CIGS and VSBYs possible between 10-13Z. Any VSBY restrictions should lift by 13Z with any IFR Cigs lifting to MVFR levels and either breaking up into SCT coverage and/or lifting to VFR levels by 15-17Z. Diurnal afternoon SHRA/TSRA once again expected tomorrow afternoon with high chances above 30 percent in Central Georgia with CSG and MCN the most likely sites to be impacted. Winds remain easterly, generally 5-10kt during the day and 5kt or less overnight. //ATL Confidence...00Z Update... High for wind direction and speed. Medium all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 20 20 10 20 Atlanta 73 90 73 90 / 20 20 10 20 Blairsville 67 87 65 86 / 20 20 10 20 Cartersville 72 91 72 90 / 20 20 10 20 Columbus 73 91 74 91 / 30 40 20 30 Gainesville 72 89 72 89 / 20 20 10 20 Macon 72 92 72 93 / 30 50 30 30 Rome 72 92 73 92 / 20 20 10 20 Peachtree City 71 90 71 90 / 30 30 20 20 Vidalia 75 92 75 93 / 20 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Aug 27, 5:58 PM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 558 PM EDT Fri Aug 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 558 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are possible this afternoon and evening across much of north and central Georgia. A few storms could be strong with gusty winds, locally heavy rainfall, and lightning as the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Afternoon to evening thunderstorms will be possible each day through Thursday. The primary hazards with these storms will be isolated strong wind gusts, locally heavy rainfall, and frequent lightning. Hurricane Ida is expected to make landfall on the Louisiana Coast early next week. At this time, the local impacts for Georgia remain uncertain but currently heavy rain is expected in North Georgia Tuesday through Wednesday Night with rainfall accumulations between 1 to 3 inches expected with locally higher amounts possible. Please stay tuned to the forecast as this is an evolving situation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 27, 6:16 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Fri Aug 27 2021
GAZ027-036>039-046>050-055>060-272245-
Wilkes GA-Butts GA-Morgan GA-Putnam GA-Walton GA-Rockdale GA-
Jasper GA-Newton GA-Henry GA-Madison GA-Clayton GA-Oglethorpe GA-
Spalding GA-Clarke GA-Greene GA-Oconee GA-
616 PM EDT Fri Aug 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
SPALDING, CLARKE, BUTTS, WEST CENTRAL WILKES, SOUTHWESTERN MADISON,
NEWTON, SOUTHEASTERN ROCKDALE, OCONEE, MORGAN, NORTHWESTERN PUTNAM,
HENRY, WALTON, NORTHWESTERN GREENE, SOUTH CENTRAL CLAYTON, OGLETHORPE
AND CENTRAL JASPER COUNTIES THROUGH 645 PM EDT...
At 616 PM EDT...a line of strong thunderstorms was along a line
extending from near Lexington to near Stark...and moving northwest at
35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Monroe, Covington, Jackson, Madison,
Watkinsville, Monticello, Lexington, Athens, Stockbridge, Hampton,
Lovejoy, Locust Grove, Social Circle, Oxford, Porterdale, Walnut
Grove, Winterville and Bogart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3321 8380 3338 8439 3339 8440 3401 8346
3404 8337 3405 8338 3411 8329 3385 8280
TIME...MOT...LOC 2216Z 115DEG 37KT 3390 8309 3335 8395
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 6:39 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Fri Aug 27 2021
GAZ078-089-090-272315-
Chattahoochee GA-Harris GA-Muscogee GA-
639 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN MUSCOGEE,
WEST CENTRAL CHATTAHOOCHEE AND SOUTHWESTERN HARRIS COUNTIES THROUGH
715 PM EDT...
At 639 PM EDT...a strong thunderstorm was over Carter Acres, or near
Columbus...moving northwest at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Bibb City, Fort Benning/lawson Army Air Fld, Saint Marys
Hills, Edgewood, Highland Park, Laurel Hills, Green Island Hills,
Sand Hill, Battle Park, Vista Terrace, Columbus Metropolitan Airport,
Rose Hill, Kenwood, Mountain Hill, Custer Road Terrace, Benning
Hills, Avondale, Benning Park and Carter Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8501 3238 8485 3232 8499 3233 8501
3234 8501 3238 8497 3239 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3252 8500 3258 8507 3263 8508 3264 8511
3266 8509 3267 8509 3270 8512
TIME...MOT...LOC 2239Z 148DEG 25KT 3241 8499
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 6:45 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Fri Aug 27 2021
GAZ025-027-034>038-044>050-054-055-057-058-272315-
Butts GA-Morgan GA-Fayette GA-Walton GA-Rockdale GA-Gwinnett GA-
Newton GA-Henry GA-South Fulton GA-Madison GA-Jackson GA-Barrow GA-
Clayton GA-DeKalb GA-Oglethorpe GA-Clarke GA-Greene GA-Oconee GA-
645 PM EDT Fri Aug 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN DEKALB,
NORTHEASTERN FAYETTE, SOUTHEASTERN GWINNETT, CLARKE, NORTH CENTRAL
BUTTS, SOUTHEASTERN JACKSON, SOUTHWESTERN MADISON, NEWTON, ROCKDALE,
OCONEE, SOUTHEASTERN BARROW, NORTHWESTERN MORGAN, HENRY, WALTON,
NORTHWESTERN GREENE, SOUTH CENTRAL FULTON, CLAYTON AND WESTERN
OGLETHORPE COUNTIES THROUGH 715 PM EDT...
At 644 PM EDT...a line of strong thunderstorms was along a line
extending from near Arnoldsville to Blacksville...and moving
northwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Monroe, Covington, Jonesboro, Watkinsville,
Lexington, Athens, Stockbridge, Union City, Forest Park, Riverdale,
Loganville, Morrow, Lovejoy, Locust Grove, Social Circle, Lake City,
Statham and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8333 3382 8306 3332 8413 3356 8455
TIME...MOT...LOC 2244Z 133DEG 23KT 3387 8324 3344 8416
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 7:19 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Fri Aug 27 2021
GAZ025-032>037-044>049-055-057-272330-
Morgan GA-Walton GA-Rockdale GA-Gwinnett GA-Newton GA-Henry GA-
South Fulton GA-Jackson GA-North Fulton GA-Barrow GA-Cobb GA-
Clayton GA-DeKalb GA-Clarke GA-Oconee GA-
719 PM EDT Fri Aug 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DEKALB, GWINNETT,
WEST CENTRAL CLARKE, SOUTHWESTERN JACKSON, NORTH CENTRAL NEWTON,
ROCKDALE, NORTHWESTERN OCONEE, BARROW, NORTH CENTRAL MORGAN,
SOUTHEASTERN COBB, NORTHWESTERN HENRY, WALTON, CENTRAL FULTON AND
NORTHERN CLAYTON COUNTIES THROUGH 730 PM EDT...
At 718 PM EDT...a line of strong thunderstorms was along a line
extending from near Good Hope to Forest Park...and moving northwest
at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Lawrenceville, Decatur, Conyers, Winder, Monroe, Jefferson,
Sandy Springs, Smyrna, Dunwoody, East Point, Duluth, Forest Park,
Snellville, Riverdale, College Park, Lilburn, Loganville, Chamblee
and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3414 8357 3376 8345 3354 8439 3385 8464
TIME...MOT...LOC 2318Z 156DEG 20KT 3382 8358 3363 8435
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 8:06 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Fri Aug 27 2021
GAZ020-030>032-043-280015-
Polk GA-Douglas GA-Cobb GA-Bartow GA-Paulding GA-
806 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PAULDING, WESTERN
COBB, NORTH CENTRAL DOUGLAS, NORTHEASTERN POLK AND SOUTH CENTRAL
BARTOW COUNTIES THROUGH 815 PM EDT...
At 806 PM EDT...a strong thunderstorm was over Powder Springs, or 8
miles southeast of Dallas...moving northwest at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Cartersville, Dallas, Acworth, Powder Springs, Austell,
Rockmart, Hiram, Emerson, Aragon, Braswell, Taylorsville, Lithia
Springs, Burnt Hickory Ridge, Lost Mountain Park, Brownsville, Jim R
Miller Park, Cross Roads, Due West and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8456 3375 8474 3404 8508 3421 8478
TIME...MOT...LOC 0006Z 145DEG 25KT 3388 8471
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Fri Aug 27 2021
GAZ020-030>032-280030-
Polk GA-Cobb GA-Bartow GA-Paulding GA-
818 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PAULDING,
NORTHWESTERN COBB, NORTHEASTERN POLK AND SOUTHWESTERN BARTOW COUNTIES
THROUGH 830 PM EDT...
At 818 PM EDT...a strong thunderstorm was over Hiram, or near
Dallas...moving northwest at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Acworth, Powder Springs, Rockmart, Euharlee,
Hiram, Emerson, Aragon, Braswell, Taylorsville, Burnt Hickory Ridge,
Lost Mountain Park, Cross Roads, Due West, Stilesboro and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8507 3410 8505 3411 8504 3426 8479
3389 8462 3379 8480 3407 8512
TIME...MOT...LOC 0018Z 145DEG 25KT 3391 8477
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:06 PM EDT | Special Weather Statement | FFC | Paulding | 9 min |
| Aug 28, 5:36 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Aug 28, 7:07 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard | 23 min |
| Aug 28, 7:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Aug 28, 7:51 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 9 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.